hello, I am a 46 year old female. 3 years ago I had a 5 month period of hives along with swollen glands and a fever. This would come and go and the welts were not itchy and took a few weeks to go away and they left a discolorment on me for about a week and them vanished. About three days ago I felt like I was coming down with the flu. My glands became swollen and I got a fever with chills and the next day hives started forming. First on my back them chest, now my legs. Three years ago I had every blood test known and they could not figure it out. I have not changed any medications except taking excederin and am 60 days clean of opiates. Any suggestions on what might be? Thank you for your time.
You seem to be having urticaria. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications.
The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks).Non-sedating antihistamines such as Cetirizine and Loratadine may be needed to get symptom relief. Sedating antihistamines such as Chlorphenamine(Benadryl) is used at night. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement.
If the hives don’t go after 6 wks of treatment also, then it can be a case of chronic urticaria which needs further evaluation as it may be due to auto antibodies.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.